Document Detail


Use of bivalirudin for heparin-induced thrombocytopaenia after thrombolysis in massive pulmonary embolism: a case report.
MedLine Citation:
PMID:  21031046     Owner:  NLM     Status:  PubMed-not-MEDLINE    
Abstract/OtherAbstract:
A 68-year-old man was referred to the emergency department 6 h after onset of sudden acute dyspnoea. Immediate ECG showed sinus tachycardia with the typical S1-Q3-T3 pattern and incomplete right bundle branch block. The echocardiogram showed the presence of mobile thrombus in the right atrium, a distended right ventricle with free wall hypokinesia and displacement of the interventricular septum towards the left ventricle. Lung spiral computed tomography (CT) showed bilateral pulmonary involvement and confirmed the picture of a thrombotic system in the right atrium and caval vein. Thrombolytic treatment with recombinant tissue plasminogen activator (rt-PA) and heparin (alteplase 10 mg bolus, then 90 mg over 2 h) was administered. Six hours after thrombolysis bleeding gums and significant reduction in platelet count (around 50,000) were observed. Heparin was discontinued and bivalirudin (0.1 mg/kg bolus and 1.75 mg/kg per h infusion) plus warfarin was initiated and continued for 5 days until the international normalised ratio (INR) was within the therapeutic range (2.0-3.0) for 2 consecutive days, with concomitant platelet count normalisation. Lung spiral and lower abdominal CT before discharge did not show the presence of clots in the pulmonary arteries of the right and left lung. This case suggests that bivalirudin could offer promise for use in patients with heparin-induced thrombocytopaenia (HIT) after thrombolysis for massive pulmonary embolism.
Authors:
Sergio Fasullo; Sebastiano Scalzo; Giorgio Maringhini; Filippo Ganci; Alfonso Giubilato; Sergio Cannizzaro; Roberto Baglini; Debora Cangemi; Gabriella Terrazzino; Salvatore Paterna; Pietro Di Pasquale
Related Documents :
760706 - Thorium dioxide granuloma of the neck with resultant fatal hemorrhage.
943976 - Survival following massive pulmonary hemorrhage complicating pulmonary embolectomy: a c...
20058006 - Radiological management of hemoptysis: a comprehensive review of diagnostic imaging and...
7435516 - Massive pulmonary embolism associated with a right ventricular myxoma.
20675316 - Open repair and endovascular covered stent placement in the management of bilateral axi...
23632676 - Anatomical variations of the deltoid artery: relevance to the deltopectoral approach to...
Publication Detail:
Type:  Journal Article     Date:  2010-07-21
Journal Detail:
Title:  International journal of emergency medicine     Volume:  3     ISSN:  1865-1380     ISO Abbreviation:  Int J Emerg Med     Publication Date:  2010  
Date Detail:
Created Date:  2010-10-29     Completed Date:  2011-07-14     Revised Date:  2013-05-29    
Medline Journal Info:
Nlm Unique ID:  101469435     Medline TA:  Int J Emerg Med     Country:  England    
Other Details:
Languages:  eng     Pagination:  197-9     Citation Subset:  -    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Traumatic bronchial rupture: an unusual cause of tension pneumothorax.
Next Document:  Ludwig's angina.